Nurse Moose

    Exam Review

    1. The nurse is reviewing the annual lipid panel for a client taking gemfibrozil. What change in laboratory results indicates the medication is effective? Laboratory Test Reference range Results from 2022 Results from 2023 Total Cholesterol <200 mg/dL 324 310 Low density poprotein (LDU) <130 mg/dL 140 120 High dematy poprotein (HDL) >45mg/dL 42 26 Triglycerides 40-160 mg/dL 180 130
      A)Triglycerides
      B)Total cholesterol
      C)Low density lipoprotein (LDL)
      D)High density lipoprotein (HDL)
    2. The emergency department nurse admits a client taking warfarin. The nurse observes multiple hematomas, and lab results show an elevated international normalized ratio (INR) of 7.2. Which medication should the nurse prepare to administer?
      A)Protamine sulfate
      B)Heparin
      C)Vitamin K
      D)Vitamin C
    3. A client diagnosed with a pulmonary embolism is receiving a continuous heparin infusion. Which findings will prompt the nurse to immediately notify the healthcare provider? Select all that apply(SATA)
      A)Red or black tarry stools
      B)aPTT of 65 seconds
      C)aPTT of 120 seconds
      D)Platelet count of 300,000/µL
      E)aPTT of 40 seconds
    4. What cholesterol lowering drug is used for pregnant patients and those with liver disease?
      A)HMG CoA reductase inhibitor: atorvastatin
      B)Vitamin B3: nicotinic acid
      C)Bile acid sequestrant: cholestyramine
      D)Fenofibrate: gemfibrozil

    Exam Review

    1. The client diagnosed with a pulmonary embolus (PE) is receiving intravenous heparin, and the healthcare provider(HCP) prescribes 5 mg warfarin orally once daily. Which statement best explains the scientific rationale for prescribing these two anticoagulants?
      A)Warfarin interferes with the production of prothrombin
      B)It takes 3-5 days to achieve a therapeutic level of warfarin, therefore bridging is necessary
      C)Heparin is more effective when administered with warfarin
      D)Warfarin potentiates the therapeutic action of heparin
    2. The client takes several prescription medications and asks the nurse about using St. John's Wort for his depression. What is the best reply by the nurse?
      A)"St. John's Wort has not been demonstrated to help with your kind of symptoms"
      B)"St. John's Wort might help, but you will still need your medications"
      C)"St. John's Wort is a completely safe alternative that might reduce your need for medications”
      D)"St. John's Wort should be discussed with your healthcare provider before starting”
    3. When the nurse is assessing a client with chronic kidney disease who is receiving epoetin alfa injections. Which finding will the nurse report to the healthcare provider?
      A)Hemoglobin level is 8.9 g/dL.
      B)Blood pressure is 198/92 mm Hg
      C)The client is afraid of subcutaneous injections
      D)The client has a history of myocardial infarction
    4. What is the mechanism of action of ezetimibe in managing hyperlipidemia?
      A)Inhibits cholesterol absorption in the small intestine
      B)Increases bile acid excretion in the liver
      C)Decreases triglyceride synthesis in the liver
      D)Enhances the breakdown of low-density lipoprotein (LDL) cholesterol in the bloodstream

    Exam Review

    1. Which nursing assessment is the priority for a client receiving cholestyramine?
      A)Assessment of 24-hour urine
      B)Auscultation of heart sounds
      C)Auscultation of bowel sounds in all four quadrants
      D)Palpation for peripheral edema in the lower extremities
    2. A nurse is providing teaching to a client who has a new prescription for nitroglycerin transdermal patch. Which instructions should the nurse include? Select 4 that apply(SATA)
      A)Apply the patch to a hairless area
      B)Take the old patch off, clean skin, and apply a new patch each day
      C)Gloves are not needed for application of the patch
      D)A nitrate-free period, typically at bedtime, is needed to prevent tolerance
      E)Apply a new patch at the onset of aginal pain
      F)Rotate patch sites
    3. The patient who is taking atorvastatin develops yellowing of the skin, abdominal pain in the right upper quadrant, and nausea. Which lab results below correlates with this finding?
      A)Decreased hemoglobin (Hb)
      B)Decreased white blood cell (WBC)
      C)Elevated BUN and creatinine
      D)Elevated ALT and AST level
    4. A nurse is teaching a client who is taking atorvastatin daily. Which statement by the client indicates understanding of the teaching?
      A)"Muscle pain is a normal when taking the medication."
      B)"I will avoid drinking grapefruit juice."
      C)"It is not necessary to have routine lab tests done."
      D)"I should expect my urine to turn coca cola color."

    Exam Review

    1. What should the nurse teach a client who is being discharged with the sublingual nitroglycerin? Select 4 that apply(SATA)
      A)Take the medication 5 minutes after the pain has started.
      B)Stop taking the medication if a tingling sensation under the tongue is present
      C)Teach the client not to take erectile dysfunction medications while taking nitrates
      D)Avoid abrupt changes in posture when taking nitroglycerin
      E)Take acetaminophen if a headache occurs while taking this medication
      F)Store medication in the original bottle and protect from light and heat
    2. The client is receiving anticoagulant therapy. The international normalized ratio (INR) value for the client is 1.5. Which prescription will the nurse anticipate the healthcare provider will place in response to the client's INR?
      A)Reduce the dose of warfarin
      B)Continue with the dose of warfarin
      C)Hold the next dose of warfarin
      D)Increase the next dose of warfarin
    3. A client presents to the emergency department with symptoms of acute myocardial infarction. After a diagnostic workup, the healthcare provider prescribes a 15 ml intravenous bolus of tPA. Which finding by the nurse indicates the most serious adverse reaction to the drug?
      A)Urticaria, itching and flushing
      B)Potassium level of 5.5 mEq/L
      C)Blood Pressure of 98/60 mm Hg
      D)Decreasing level of consciousness
    4. A nurse in a provider's clinic is caring for a client who reports erectile dysfunction and requests a prescription for a phosphodiesterase (PDE) inhibitor, sildenafil. Which medication currently prescribed for the client is contraindication to taking sildenafil?
      A)Isosorbide mononitrate
      B)Acetaminophen
      C)Aspirin
      D)Prednisone

    Exam Review

    1. The client with coronary artery disease (CAD) is prescribed nicotinic acid (Niacin). The client reports flushing of the face, neck and ears. Which priority intervention should the nurse implement?
      A)Instruct the client to stop taking the medication immediately
      B)Encourage the client to take medication with meals only
      C)Discuss that this is a normal side effect and will decrease with time
      D)Tell the client to take 325 mg of aspirin 30 minutes before taking the medication
    2. The administration of which coagulant is an error by the nurse?
      A)Oral warfarin
      B)Oral dabigatran
      C)Subcutaneous heparin
      D)Intramuscular enoxaparin
    3. A nurse is teaching a client who reports taking gingko biloba to improve their memory. Which side effect would the nurse include in teaching?
      A)Bad breath
      B)Decreased alertness
      C)Breast enlargement
      D)Bleeding gums
    4. A client is receiving tPA for a embolic stroke. Which adverse effect of tPA should the nurse assess the client for?
      A)Skin rash with urticaria
      B)Wheezing and labored respirations
      C)Bruising and epistaxis
      D)Temperature elevation of 100.8°F